Results 1 to 8 of 8
  1. #1
    arose is offline Junior Member
    Join Date
    Mar 2007
    Location
    , , .
    Posts
    1

    Default HOW DO I TAPER OFF OXYCODONE AT HOME?

    Would appreciate any advice, suggestions, experience anyone has on this.

    For three months now I have been taking Oxycodone 30 mg. I started at 4 a day and quickly got to 10 a day. For the last 2 months I have been taking about 20 30mg Oxycodone tablets a day- 600 mg a day.

    I desperately want to get off of these pills-they no longer work and I am sick of being enslaved to them. I want to be totally clean and sober.

    For reasons I won't bore anyone with I can't get help from a detox center or hospital or Dr so I will home detox myself and could really use some suggestions--like a tapering off schedule? (I have already arranged to take one week off work because I know how bad this is going to be)

    Tomorrow will be my taper off Day One. Since I have been taking 20 of these 30mg Oxycodones a day, should I immediately get down to 15 pills a day and then maybe the next day 12 or 10? How many days do you think this should take? I am afraid of having a seizure if I taper down too fast. I am clueless about detoxing from Oxycodone, although years ago I had to detox from Vicodin. I know from that experience there will be some awful discomfort no matter what I do.

    I have some 10mg Valium set aside to help me through the really bad anxiety (panic is probably a better word) and sleeplessness. I also bought some Imodium cause I know there be a diarrhea problem.

    Would really be grateful for any help you can provide. Like a daily tapering down schedule?

    Thanks
    Stockmaven

  2. #2
    Cherry is offline Senior Member
    Join Date
    Feb 2005
    Location
    West Palm Beach, FL, .
    Posts
    421

    Default


    You will not have a seizure from opiate withdrawals
    The risk of seizures is if you were detoxing from alcohol or benzos .... those need to be done under the care of a Doctor.

    Most of us find it pretty close to impossible to taper. There are a few that have been able to do it, but not many. Myself .... LOL ..... tapering never worked for me. Felt like a constant state of withdrawal. Plus the obsessive thinking about pills was even worse. See I was able to convince myself of ANY reason to take more than my planned taper schedule .... just one extra because I had a customer meeting, two extra for stress, an extra to clean my house, extra to go shopping, a little bit to help me sleep, some more because the sun is shining, another if it might rain ..... and you don't want me to even start with all the "reasons" to quit tomorrow instead of today!!!

    Rationalizations, denial, lies and manipulation of myself ..... my thinking was pretty much backwards!!
    IMO you have been using for such a short amount of time that I would just make the jump ASAP. Trying to taper would just keep you using for that much longer.
    Whatever way you choose, it's not a picnic in the park ....

    Even MORE difficult is STAYING clean!!!!
    What's your plan???
    Support is pretty crucial

    Now for the really good news ..... It CAN be done!!!! One step at a time .....



  3. #3
    glassbottom's Avatar
    glassbottom is offline Senior Member
    Join Date
    Jan 2007
    Location
    , , .
    Posts
    1,162

    Default

    I agree with cherry, tapering without the aid of an outside force is damn near impossible. To do a real taper, it takes more than a weeks time, you'll be feeling like *** the entire time, as cherry said, a state of constant semi withdrawl. Do you have another person, living with you who you can trust? Many people, will set up a taper schedule with a husband/wife/bf/gf and have them dispense the drugs, otherwise the temptation to take more is just too great.

    That said, I'll tell you a couple of tricks. Making large cuts in the dosages is generally easier at the beginning. So if you only have a week the cutting by half may be a good way to go. Expect to be sick from each drop however. You have one major advantage on your side, you've only been using for three months, so your brain hasn't been dropped completely down the sewer just yet. This will aid in your recovery time. Sit down and right out a taper schedule, then stick with it or preferablly have a friend control the pills.

    To be honest with you, if you taper for a week off work, then you'll be feeling your worst at the end of the week. So a taper is rather inconsequential. You'd almost be better dropping big for a day or two, say through wednesday and then just going cold turkey and relying on the valium after the jump. The major wds from oxycodone should last about 3-5 days and then get better from there. The rule for a real taper tends to be drop slow and steady. You don't have the time to do that. Finally, whatever your connections are for getting these drugs, needs to be cut off immediately. You're going to get sick and you're going to crave these pills, knowing that they're only a phone call away is one of the main reasons why tapers fail. good luck.

  4. #4
    sajo02130 is offline Junior Member
    Join Date
    Mar 2007
    Location
    , , USA.
    Posts
    1

    Default

    I have been off of oxicodone for 3 days i was taking 30mg 4x a day plus 2-3 extra pills a day how long is detox and when will i be able to pass a drug screen for a new job

  5. #5
    glassbottom's Avatar
    glassbottom is offline Senior Member
    Join Date
    Jan 2007
    Location
    , , .
    Posts
    1,162

    Default

    sajo, opiates are usually out of your system in four days.

  6. #6
    arlenewla is offline Senior Member
    Join Date
    Oct 2005
    Location
    Los Angeles, CA, .
    Posts
    3,868

    Default

    quote:Originally posted by Cherry


    You will not have a seizure from opiate withdrawals
    True enough for the most part, Cherry. With the exception of a CT from high and prolonged doses of Methadone. Usually caused by massive dehydration.

    And yes...benzo's & alcohol are the most seizure ridden WD drugs when not properly medically supervised.

    Arlene F.
    EXODUS FROM MMT;12-25-02
    "There is no easier, softer way - if nothing changes, nothing changes"

  7. #7
    stoolundermyfeet is offline Senior Member
    Join Date
    Aug 2005
    Location
    chicago, il, .
    Posts
    193

    Default

    well i must be the only one on here that did have a seizure when detoxing,i am detoxing once again right now,ive tried this several times and been through withdrawls countless times,but saying you would not have a seizure is simply not true,i dont mean to scare you cause your odds are very slim of having one but in 2005 when i was detoxing off of diluadid and oxy,s and fentanyl iwas laying in bed one night and started sneezing really bad and on about the tenth sneeze i started to sieze then after about 40 seconds of flopping around in bed i had bashed my arm into a bed rail and cut my formortal artery,damn near bled to death and had a mild stroke on the way to the hospital in the inahaltor...........everybody is right usally you will not have a seizure from opiates,just benzos,and when this happened i was and still am taking benzo,s.......so im not sure what happened with me,just wanted to share this with you,also im trying to get off methadone right now but before when i was trying to get off of oxys i was taking about half of your daily intake,its gonna take a hell of a lot more then a week off of work,and for me tapering was almost impossible from oxy,s.....then again there are a lot more people that have a lot more knowlede then me on here im sure some others will be able to help you,good luck i know its hell and you hate it,my god im on day number 19 off of methadone and im still feeling the physical effects and i have slipped into a deep depression.....everyone keeps telling me to hang in there and stay strong so i guess thats what you gotta do..........BO

  8. #8
    stoolundermyfeet is offline Senior Member
    Join Date
    Aug 2005
    Location
    chicago, il, .
    Posts
    193

    Default

    arlene i didnt see your post till after i had posted,when i had that seizure and mild stroke i dont remember if i was taking any methadone or not along with the oxy,s and diluadid and fentynal,plus i have tachycardia and high blood pressure and along with that and detoxing cold turkey that time mb thats what led me into a seizure,then again i dont know everyone is diffrent,but i do know i had one,i remember then putting the seizure pads on my hospital bed in case i had another one once i was in recoverery,all this stuff is in my old posts from 2005,it was god awfull,i just got done reading some of them thats why i replied to this about havinmg a seizure,anyhow ok enough of my bad news this guy has rough too,im sure if anyone can help him its you............BO

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.